Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 254, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 27, 2000, 4:29 PM EDT for Lewis County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 4:29 PM EDT (20:29 UTC)
- Expired
- Aug 27, 2000, 5:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Lewis County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 4:39 PM EDT | Thunderstorm Wind 50 E | Kinniconick, KY | Trees downed across highway 344. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 272030 SVRILN KYC135-272100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 429 PM EDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN KENTUCKY... * UNTIL 500 PM EDT... * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF CAMP DIX...OR ABOUT 20 MILES NORTH OF MOREHEAD...STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HEAD OF GRASSY... CAMP DIX... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD P0RONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:20 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 27, 3:20 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 320 PM EDT SUN AUG 27 2000 UPPER LOW OVER NE OH THIS AFTERNOON AND WEAK WIND SHIFT BOUNDARY LOCATED FROM SE OH THROUGH NRN KY INTO SW INDIANA. NO PRECIPITATION IN FA AT THIS TIME. MORE CLOUDINESS THIS AFTERNOON THAN EXPECTED AND WITH UPPER LOW STILL MOVING SE INTO WV EARLY TONIGHT...WILL KEEP PARTLY CLOUDY EARLY FOLLOWED BY CLEARING. LIGHT WINDS...CLEARING AND LOW LEVEL MOISTURE WILL AID IN FOG FORMATION TONIGHT SO WILL MENTION PATCHY DENSE FOG MOST AREAS. UPPER LEVEL RIDGE AND DRYING TAKE OVER MONDAY. NEXT QUESTION IS WHETHER TO MENTION PRECIPITATION WITH SHORT WAVE MOVING OUT OF NB AND ACROSS THE TOP OF THE RIDGE. MODELS INDICATE THIS FEATURE WOULD EFFECT FA MONDAY NIGHT OR TUESDAY DEPENDING ON WHICH MODEL YOU LOOK AT. VORT WEAKENS AS IT MOVES EAST AND ALTHOUGH CAN'T RULE OUT A SHOWER/THUNDERSTORM...WILL GO DRY AT THIS TIME. TEMP GENERALLY CLOSE TO FWC BUT WITH THE UPPER RIDGE NOSING INTO THE FA...WILL GO A BIT WARMER ON TUESDAY IN THE SW. CLEMISILN AVAILABLE SOON. .ILN...NONE. PARKER
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.